MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 18FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 18FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98431
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 20-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that three t-fasteners migrated to the gastric mucosa on an infant's stomach and caused pain.A gastrostomy procedure was performed on (b)(6) 2018.A laparoscope and endoscope were used for the gastrostomy with three anchors set.The inside of the stomach was deaerated by a doctor.There were no noted procedural issues.The anchors and t-fasteners remained through the middle of september.The doctor would check the inside of the stomach during next replacement of the catheter.The patient experienced pain.A ct scan was performed and it was noted three t-fasteners migrated to gastric mucosa and this was the cause of the pain.The positions of t-fastener were noted as follows: serous membrane in the stomach, inside of the peritoneum, one came out of subcutis with pain.The t-fasteners were removed at 11am on (b)(6) 2018.The clinical course is as follows: on (b)(6) 2018: the patient underwent gastrostomy using an introducer kit under endoscopic and laparoscopic guidance.The stomach and gastric wall was fixed at 3 points.On (b)(6) 2018: the patient visited outpatient department of the hospital.All the anchors were retained on the skin, so the surgeon removed the anchors.On (b)(6) 2018 the surgeon confirmed all 3 t-fasteners were stuck on the stomach.On (b)(6) 2018: the surgeon had planned to replace gastrostomy tube and check the t-fasteners were still in the stomach, but the patient¿s hospital visit was postponed due to patient¿s health condition.Unknown (b)(6) date: one of the t-fastener was out of the skin.(b)(6) 2018: the surgeon confirmed all 3 t-fasteners were not in the stomach.(b)(6) 2018: the t-fastener coming out of skin was surgically removed.The surgeon continues with patient follow-ups.However, open surgery could be required to remove the rest of the t-fasteners.The surgeon noted that the t-fastener migration was caused by the softness and thinness of the gastric mucosa.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 18FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8091046
Report Number9611594-2018-00211
Device Sequence Number16508741
Product Code KGC
UDI-Device Identifier10680651984316
UDI-Public10680651984316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98431
Device Catalogue Number991098431
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/20/2018
Patient Sequence Number1
Patient Age2 YR